Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 35, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Aug 3, 2017, 4:21 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2017, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 4, 2017, 11:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
265 WHUS72 KKEY 032021 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 421 PM EDT THU AUG 3 2017 GMZ052>055-072>075-040300- /O.NEW.KKEY.SC.Y.0035.170803T2021Z-170804T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 421 PM EDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS WILL INCREASE FROM NEAR 15 KNOTS TO NEAR 20 KNOTS BY MIDNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STEAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KN
2 follow-up statements
725 WHUS72 KKEY 040219 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 PM EDT THU AUG 3 2017 GMZ052>055-072>075-040900- /O.CON.KKEY.SC.Y.0035.000000T0000Z-170804T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1019 PM EDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED EAST SURFACE WINDS WILL INCREASE TO NEAR 20 KNOTS OVERNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STEAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
201 WHUS72 KKEY 040850 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 450 AM EDT FRI AUG 4 2017 GMZ052>055-072>075-041500- /O.CON.KKEY.SC.Y.0035.000000T0000Z-170804T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 450 AM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ FLING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:23 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 3, 3:23 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Key West FL 323 PM EDT Thu Aug 3 2017 .DISCUSSION... Satellite imagery only showed streaks of low level clouds moving to the northwest over the Florida Keys and surrounding waters. But due to Saharan dust present in the area, skies were hazy today. The morning 12z sounding obtained from our office observed a drier layer from 850 to 650 mb, which has inhibited the development of showers. Temperatures are sizzling in the Keys today. As of 2 pm, Key West International airport reported a temperature of 90 F and dew point of 78 for a heat index of 105 F, while Marathon airport at 1 pm reported 92 F for temperature and a dew point of 81 F for a heat index of 113 F. Winds were from the southeast at 10 to 15 mph. .FORECAST... Western extension of an Atlantic ridge reaching central Florida today will lift north tonight. Local pressure gradient will tighten overnight, increasing winds to 15 to 20 knots. By tomorrow mid-morning, winds are expected to drop to near 15 knots and an up and down cycle will start. Models show winds increasing once again Friday night, Saturday night, and Sunday night and decreasing after sunrises. Weather wise, chances for rain tomorrow Friday were decreased a category in the forecast as drier air lingers across the area. By Saturday, more frequent patches of moisture heading to the Keys will resume, therefore, coverage of showers and isolated thunderstorms will increase. Temperatures will be high and in combination with high dew points, heat indexes will surpass the 100 degrees mark. Residents and visitors need to remember to limit outdoor activities, drink plenty of water, and wear sunscreen. && .MARINE... East to southeast winds tonight will increase to 15 to 20 knots and near 20 knots across the Straits. Therefore, a Small Craft Advisory will be issued for tonight and possibly again for Friday night. && .AVIATION... Until 12z/4th, outside of a MVFR encounter or two, VFR conditions will prevail at the island airports. East to southeast winds of 10 to 13 knots will gust to around 20 knots. && .CLIMATE... The low temperature thus far today at the Key West International Airport is 85 degrees. Should this temperature hold through this evening, this would tie the daily record warm low for this date, set in 2009. Temperature records have been kept since 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 85 93 84 93 / - 20 30 30 Marathon 85 94 84 93 / - 20 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...KN Aviation/Nowcasts....APA Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 3, 6:08 AM EDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 608 AM EDT Thu Aug 3 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 608 AM EDT Thu Aug 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory may be required for the Straits of Florida tonight. Otherwise no hazardous weather is expected today and tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Isolated thunderstorms are possible along the Florida Keys and surrounding coastal waters Friday through Wednesday. The primary thunderstorm hazard will be lightning strikes. A Small Craft Advisory be required for the Straits of Florida beginning Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.